MAUDE Adverse Event Report: SAGE PRODUCTS LLC QCARE RX Q4 SYS W/CORINZ 20; SUCTION SWAB

SAGE PRODUCTS LLC QCARE RX Q4 SYS W/CORINZ 20; SUCTION SWAB
Model Number 6964
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
Report received of a swab disengagement related to user error.Reporter stated a 40-year-old male, alert and oriented patient who was able to follow commands, bit down on a suction swab stick at the point where the stick and sponge meet during routine oral care, causing the stick to break at that location.A bite block was not in use and this event occurred with initial use of the device.The manner in which the device was removed from the patient's mouth is unknown.However, the reporter stated no medical intervention was required, and the patient did not experience any adverse consequences.The event did not lead to any delays in medical or surgical procedures.The reporter provided the affected lot number and a photo of the device.Although requested, the affected device was not returned for evaluation.
 
Additional Manufacturer Narrative
Lot information and photograph of the affected device were provided.The affected device was not returned for evaluation.A visual/functional inspection was performed on the photograph that was provided.The photograph shows the foam head is detached from the suction straw.The tip of the suction straw appears to have a jagged edge lining up with where the patient allegedly bit down where the foam head and the suction straw meet.A product history review was performed.All quality checks performed indicated passing results and all release criteria were met per the product drawing.The suction swab stick was the component that detached due to biting, which is manufactured by a third-party supplier.The affected component was inspected by incoming quality assurance at stryker medical cary before use in the stryker manufacturing process.The incoming quality assurance inspection indicated passing results for all attributes.A labeling review was performed.The product labeling states: "ensure foam on swab is intact before and after use.Remove any foam particles from mouth.Always use a bite block if patient is not alert or cannot follow instructions.Single use only, for oral care.Do not reuse or clean for reuse." additionally, every swab undergoes a swab head pull test that applies a force to the swab head to ensure that it can withstand the force of normal use, and the swab head is appropriately attached and adhered by the glue.The root cause of the suction swab disengagement was due to user error/customer misuse as the patient bit down on the suction swab stick causing it to detach.
 
Event or Problem Description
No additional event information has been received.

Brand Name
QCARE RX Q4 SYS W/CORINZ 20
Common Device Name
SUCTION SWAB
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer (Section G)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
Manufacturer Contact
maeve linder
3909 three oaks road
cary, IL 60013
8154554700
MDR Report Key21567698
Report Number0001419181-2025-00004
Device Sequence Number9602271
Product Code JOL
UDI-Device Identifier50618029830758
UDI-Public(01)50618029830758(11)241004(17)260228(10)99916
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number6964
Device Catalogue Number6964
Device Lot Number99916
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexMale
Patient Weight52 KG
Patient EthnicityNon Hispanic
Patient RaceWhite